Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



On the generic degrees of cyclotomic algebras

Author: Gunter Malle
Journal: Represent. Theory 4 (2000), 342-369
MSC (2000): Primary 20C08, 20C40
Published electronically: August 1, 2000
MathSciNet review: 1773866
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the generic degrees of cyclotomic Hecke algebras attached to exceptional finite complex reflection groups. The results are used to introduce the notion of spetsial reflection group, which in a certain sense is a generalization of the finite Weyl group. In particular, to spetsial $W$ there is attached a set of unipotent degrees which in the case of a Weyl group is just the set of degrees of unipotent characters of finite reductive groups with Weyl group $W$, and in general enjoys many of their combinatorial properties.

References [Enhancements On Off] (What's this?)

  • 1. D. Alvis and G. Lusztig, The representations and generic degrees of the Hecke algebra of type $H_{4}$, J. Reine Angew. Math. 336 (1982), 201-212; correction, ibid. 449 (1994), 217-218. MR 84a:20013; MR 95a:20005
  • 2. C. T. Benson and C. W. Curtis, On the degrees and rationality of certain characters of finite Chevalley groups, Trans. Amer. Math. Soc. 165 (1972), 251-273; corrections and additions, ibid. 202 (1975), 405-406. MR 46:3608; MR 51:737
  • 3. M. Broué and G. Malle, Zyklotomische Heckealgebren, Astérisque 212 (1993), 119-189. MR 94m:20095
  • 4. M. Broué, G. Malle and J. Michel, Towards spetses II, in preparation.
  • 5. M. Broué, G. Malle and R. Rouquier, Complex reflection groups, braid groups, Hecke algebras, J. Reine Angew. Math. 500 (1998), 127-190. MR 99m:20088
  • 6. M. Broué and J. Michel, Sur certains éléments réguliers des groupes de Weyl et les variétés de Deligne-Lusztig associées, Finite Reductive Groups: Related Structures and Representations (M. Cabanes, ed.), Progress in Mathematics, vol. 141, Birkhäuser, 1997, pp. 73-140. MR 98h:20077
  • 7. M. Geck, L. Iancu and G. Malle, Weights of Markov traces and generic degrees, Indag. Mathem. (2000) (to appear).
  • 8. M. Geck and G. Pfeiffer, Characters of finite Coxeter groups and Iwahori-Hecke algebras, Oxford University Press, Oxford, 2000.
  • 9. G. Lusztig, A class of irreducible representations of a Weyl group, Indag. Mathem. 41 (1979), 323-335; II, ibid. 44 (1982), 219-226. MR 81a:20052; MR 83h:20018
  • 10. -, Characters of reductive groups over a finite field, Ann. Math. Studies, vol. 107, Princeton Univ. Press, Princeton, 1984. MR 86j:20038
  • 11. -, Coxeter groups and unipotent representations, Astérisque 212 (1993), 191-203. MR 94i:20077
  • 12. G. Malle, Unipotente Grade imprimitiver komplexer Spiegelungsgruppen, J. Algebra 177 (1995), 768-826. MR 97a:12009
  • 13. -, Degrés relatifs des algèbres cyclotomiques associées aux groupes de réflexions complexes de dimension deux, Finite Reductive Groups: Related Structures and Representations (M. Cabanes, ed.), Progress in Mathematics, vol. 141, Birkhäuser, 1997, pp. 311-332. MR 98h:20019
  • 14. -, Spetses, Doc. Math. J. DMV Extra Volume ICM II (1998), 87-96. MR 99m:20090
  • 15. -, On the rationality and fake degrees of characters of cyclotomic algebras, J. Math. Sci. Univ. Tokyo 6 (1999), 647-677. CMP 2000:08
  • 16. G. Malle and A. Mathas, Symmetric cyclotomic Hecke algebras, J. Algebra 205 (1998), 275-293. MR 99g:20062

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20C08, 20C40

Retrieve articles in all journals with MSC (2000): 20C08, 20C40

Additional Information

Gunter Malle
Affiliation: FB Mathematik/Informatik, Universität Kassel, Heinrich-Plett-Str. 40, D–34132 Kassel, Germany

Received by editor(s): October 28, 1999
Received by editor(s) in revised form: June 19, 2000
Published electronically: August 1, 2000
Additional Notes: I’m grateful to J. Michel for spotting some inaccuracies in an earlier version of this paper.
I thank the Science University of Tokyo for its hospitality and the Deutsche Forschungsgemeinschaft for financial support
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society